Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 9, 2012, 5:43 AM CDT for Chickasaw County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 5:43 AM CDT (10:43 UTC)
- Expired
- Aug 9, 2012, 6:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
County Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823
WWUS84 KMEG 091043
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 AM CDT THU AUG 9 2012
MSZ023-024-091115-
MONROE MS-CHICKASAW MS-
543 AM CDT THU AUG 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 AM CDT FOR...
SOUTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES SOUTHEAST OF HOUSTON AT 542 AM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE EXPECTED WITH THIS THUNDERSTORM.
PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
ABERDEEN...HOUSTON AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3377 8872 3381 8873 3381 8892 3376 8892
3375 8893 3375 8901 3393 8906 3406 8854
3378 8853
TIME...MOT...LOC 1042Z 259DEG 15KT 3385 8892
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:18 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 9, 4:18 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 418 AM CDT THU AUG 9 2012 .DISCUSSION... .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. A CLUSTER OF THUNDERSTORMS IS ONGOING THIS MORNING OVER NCTRL MS. THEY HAVE ACTUALLY EXPANDED IN THE PAST HOUR OR SO. THIS ACTIVITY IS IN ASSOCIATION WITH A WEAK PERTURBATION AT 500 MB...WHICH IS EXPECTED TO SLIDE EAST THIS MORNING. ANOTHER FAIRLY WEAK DISTURBANCE OVER SRN MO WILL ROTATE SOUTHEAST ACROSS THE MIDSOUTH LATER THIS MORNING AND THIS AFTERNOON. THIS WILL SPARK OFF ADDITIONAL THUNDERSTORMS AS THE ATMOSPHERE BECOMES MODERATELY UNSTABLE. THINK IT WILL LEAD TO MORE COVERAGE ACROSS THE EASTERN SECTIONS TODAY AS IT WILL BE ENCROACHING ON THE WESTERN AREAS BEFORE INSTABILITY BUILDS SUFFICIENTLY. THUS...MAINTAINED LOW POPS WEST AND MODERATE POPS EAST. A FEW STORMS COULD REACH SEVERE LIMITS DUE TO STEEP MID LEVEL LAPSE RATES...BUT ONLY 20 KTS AT 500 MB WILL PRECLUDE A MORE WIDESPREAD EVENT AND KEEP STORMS PULSY AND IN MULTICELL CLUSTERS. THE WAVE MAY PUSH EAST OF THE DELTA BY LATE AFTERNOON WITH RISING THICKNESSES AS THERMAL RIDGE BUILDS SOUTHWARD IN ADVANCE OF A COLD FRONT. THUS...THE TEMPERATURE GRADIENT FROM THE LOW 90S SOUTHEAST TO THE UPPER 90S NORTHWEST. THE TROUGH WILL DIG INTO THE OHIO VALLEY TONIGHT. ANOTHER WAVE WILL ROTATE SOUTH BEHIND THE TROUGH WHICH MAY KICK OFF ADDITIONAL STORMS TONIGHT AHEAD OF THE SURFACE FRONT. LOOKS A BIT MORE MARGINAL ON THE INSTABILITY SIDE...BUT THE FRONT SHOULD ERODE THE CAP SOME. BY EARLY FRIDAY MORNING THE FRONT WILL BE LOCATED ROUGHLY ALONG I-40. STORMS WILL CONTINUE TO BE A POSSIBILITY ANYWHERE SOUTH OF THE FRONT...BUT RAPID DRYING BEHIND IT SHOULD SHUT DOWN CHANCES QUICKLY WITH ITS PASSAGE. CANNOT RULE OUT A FEW STRONG STORMS FRIDAY MORNING ACROSS NRN MS...BUT SEVERE WEATHER LOOKS UNLIKELY. MUCH COOLER AIR WILL ACCOMPANY THE TROUGH FOR THE WEEKEND. TEMPERATURES SHOULD BE SEVERAL DEGREES BELOW AVERAGE...WITH OVERNIGHT LOWS IN THE 50S PROBABLE ACROSS PORTIONS OF WEST TENNESSEE. .LONG TERM...MONDAY THROUGH WEDNESDAY. RETURN SURFACE FLOW AND A WARM FRONT WILL PUSH NORTHEAST AS THE RIDGE BUILDS AGAIN OVER THE SOUTHERN PLAINS. THIS FRONT AND SOME WEAK DISTURBANCES EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT MAY KICK OFF STORMS FROM TIME TO TIME EARLY NEXT WEEK. TEMPERATURES AND HUMIDITY WILL REBOUND TO NORMAL LEVELS DURING THIS TIME. BORGHOFF && .AVIATION... 06Z TAF SET ISOLATED THUNDERSTORMS CONTINUE ALONG A BOUNDARY MOVING NORTHEAST ACROSS SOUTHWEST TENNESSEE. MAINTAINED VCTS IN KMEM AND KMKL TAFS FOR THE NEXT COUPLE OF HOURS AS THIS BOUNDARY LIFTS NORTHEAST WITH ISOLATED CONVECTION POTENTIALLY IMPACTING INBOUND/OUTBOUND AIRCRAFT AT BOTH SITES. OUTFLOW FROM TSRA ARE ALSO LIKELY THE CAUSE OF GUSTY WINDS AT KMEM FOR THE SHORT TERM. WINDS SHOULD RETURN TO 7 KTS OR LESS OVER THE NEXT FEW HOURS. EXPECT SHRAS/TSRAS TO BEGIN REDEVELOPING AROUND SUNRISE OVER NORTH MISSISSIPPI AND HAVE ADDED VCSH WORDING TO KTUP AT 11Z. ADDITIONAL DEVELOPMENT WILL OCCUR OVER THE REST OF THE CWA BETWEEN 14-18Z AS COLD FRONT APPROACHES THE AREA. FRONT WILL MOVE INTO KJBR AROUND 00Z. HAVE ADDED TEMPO WORDING DURING THIS TIME. EXPECT TSRA ACTIVITY TO DIE OUT EAST OF THE MISSISSIPPI RIVER BY 1Z...LEAVING LINE NEAR FRONT. LINE OF TSRA MAY BEGIN TO APPROACH KMEM BY 4Z...HAVE REINTRODUCED VCTS WORDING AT THAT TIME. SW TO WSW WINDS AT 8-10 KTS EXPECTED OVER THE AREA AFTER 13-14Z. KRM/JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 96 74 86 67 / 40 40 20 0 MKL 93 70 83 57 / 40 50 20 0 JBR 96 71 86 62 / 30 30 10 0 TUP 92 73 88 64 / 40 40 40 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 9, 3:43 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 343 AM CDT THU AUG 9 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 343 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE MIDSOUTH. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER NORTHERN MISSISSIPPI FRIDAY MORNING...OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. BORGHOFF
In the hours before
Special weather statement, Aug 9, 5:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 AM CDT THU AUG 9 2012
MSZ023-024-091115-
MONROE MS-CHICKASAW MS-
543 AM CDT THU AUG 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 AM CDT FOR...
SOUTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES SOUTHEAST OF HOUSTON AT 542 AM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE EXPECTED WITH THIS THUNDERSTORM.
PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
ABERDEEN...HOUSTON AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3377 8872 3381 8873 3381 8892 3376 8892
3375 8893 3375 8901 3393 8906 3406 8854
3378 8853
TIME...MOT...LOC 1042Z 259DEG 15KT 3385 8892Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.